i recently developed these itchy red bumps on my arms and its been going on for a week. I want to know what it could possibly be and if its contageous and I seem to be getting them on my face as well but the ones on my face do not itch. what could this be? could it be something serious that I should be concerned about?
Your symptoms are suggestive of hives or dermatitis like eczema or contact dermatitis.
Eczema is a form of chronic dermatitis (rash).Allergic reaction is one of the important causes of eczema. Allergic reaction can occur to strong soaps, Solvents, chemicals, certain foods, food additives, plants, metals, cosmetics, even urine and faeces of some animals (dust mites).
Hives (medically known as urticaria) are red, itchy, raised areas of skin that appear in varying shapes and sizes. They have a tendency to change size rapidly and to move around, disappearing in one place and reappearing in other places, often in a matter of hours.Many cases of hives are "idiopathic," meaning no cause is known. Others may be triggered by viral infections or medications.
Treatment for both includes avoidance of the allergen, oral antihistaminics like benadryl or Claritin and topical application of corticosteroids.You may try application of calamine on the affected site. It may work by soothing the skin.If symptoms are severe,then oral steroids amy be needed.Pls consult a dermatologist for that.
Hope it helps.Take care and pls do keep me posted if you have any additional queries.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.